MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI; CANNULA SEAL

INTUITIVE SURGICAL, INC DA VINCI; CANNULA SEAL
Model Number 470361-08
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has requested for return of the cannula seal accessory for failure analysis evaluation.As of the date of this report, the instrument has not been returned.Therefore, the cause of the failure mode cannot be determine.
 
Event or Problem Description
It was reported that during a da vinci-assisted unilateral inguinal hernia procedure, the cannula seal accessory ripped while the customer was inserting mesh inside the patient with a grasper instrument.During insertion of the grasper, the customer saw a blue fragment/piece inside the patient.The cannula seal was inspected, and it was noted to be torn.It is unknown if there was an instrument/accessory collision.The instrument wrist was straightened during removal.The fragment was retrieved using a back-up instrument during the same procedure which was completed robotically.There are no photographic images available.

Brand Name
DA VINCI
Common Device Name
CANNULA SEAL
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18545477
Report Number2955842-2024-10318
Device Sequence Number15684786
Product Code GCJ
UDI-Device Identifier10886874112547
UDI-Public(01)10886874112547(10)L80230921
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K133845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470361-08
Device Catalogue Number470361
Device Lot NumberL80230921
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/22/2023
Initial Report FDA Received Date01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age61 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite